Alert archive / Massachusetts / Flash Flood Warnings in 2019
Flash Flood Warning 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jul 17, 2019, 4:03 PM EDT for 4 counties in Massachusetts. It was in force for 117 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2019, 4:03 PM EDT (20:03 UTC)
- Expired
- Jul 17, 2019, 6:00 PM EDT
- In force
- 117 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 40 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 4:20 PM EDT | FLOOD | Quincy, MA | QUINCY SHORE DRIVE AT BAY STATE ROAD FLOODED AND IMPASSABLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 297 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
682
WGUS51 KBOX 172003
FFWBOX
MAC017-021-023-025-172200-
/O.NEW.KBOX.FF.W.0005.190717T2003Z-190717T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Boston/Norton MA
403 PM EDT Wed Jul 17 2019
The National Weather Service in Boston/Norton has issued a
* Flash Flood Warning for...
Northeastern Norfolk County in eastern Massachusetts...
Suffolk County in eastern Massachusetts...
Southeastern Middlesex County in northeastern Massachusetts...
North central Plymouth County in southeastern Massachusetts...
* Until 600 PM EDT.
* At 403 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen and another inch is forecast. Flash flooding is
expected to begin shortly over the south Boston metro area.
* Some locations that will experience flooding include...
Boston, Quincy, Newton, Brookline, Weymouth, Braintree, Natick,
Randolph, Needham, Norwood, Wellesley, Milton, Dedham, Hingham,
Canton, Scituate, Westwood, Medfield, Hull and Cohasset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4235 7094 4235 7087 4228 7084 4227 7076
4221 7070 4219 7070 4221 7141 4231 7136
4236 7094
$$
SipprellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:09 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 17, 2:09 PM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
209 PM EDT Wed Jul 17 2019
.SYNOPSIS...
A cold front will approach the region later today, with the
threat of scattered showers and thunderstorms, along with the
potential of heavy rainfall. As the front pushes across tonight,
the remnants of Barry with bring more showers with locally
heavy rainfall, along with scattered thunderstorms which will
continue through most of Thursday. Hot and humid conditions
settle in for Friday through Sunday with heat related headlines
likely. A cold front sweeps through the region Monday with
scattered showers and thunderstorm. High pressure then builds
over New England Tuesday bringing seasonable temperatures and
much lower humidity.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
* Severe Thunderstorm Watch And Flash Flood Watch Into The
Evening
A hot and humid airmass was in place ahead of an approaching
cold front. MLCapes approaching 1500 J/KG along with Bulk
effective shear near 30 knots. While weak mid level lapse rates
were in place, the low level lapse rates were relatively high
along with low to mid 70 dewpoints. Therefore...a Severe
Thunderstorm Watch has been issued through 10 pm this evening
for all but the Islands. Scattered thunderstorms developing will
be capable for producing localized damaging wind gusts and even
a wet microburst given the environment in place.
The other concern into this evening is torrential rainfall and
the threat for localized flash flooding. Pwats of 2+ inches, high
dewpoints and the potential for training prompted the issuance
of a Flash Flood Watch into this evening.
Lastly...current temperatures in the upper 80s to the lower 90s
were resulting in heat indices between 95 and 100 degrees.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
* A few strong to severe thunderstorms possible this evening
* Heavy rainfall with localized urban & poor drainage flooding
possible this evening through Thursday
Tonight and Thursday...
The front will slowly shift S into the region tonight as the
mid level steering flow becomes nearly zonal. Will see winds
shift to E-NE across N Mass mainly around midnight or so. Will
continue to see the threat of thunderstorms that may produce
gusty to possibly damaging winds through around 02Z, then should
subside somewhat.
However, the threat for heavy rainfall that may produce local
urban/poor drainage flooding will continue, focusing on N CT/RI
and SE Mass where the best moisture convergence and feed will be
situated. Most short range high res models bring the bullseye
of heavy rainfall across this portion of the region. Along with
this, the nearly zonal flow will bring the remnants of Barry
across central and southern areas overnight through midday
Thursday, enhancing the rainfall even more.
Current forecast QPF amounts could be from 1.5 to 2.5 inches
from this afternoon through Thursday, mainly from the Mass Pike
southward.
With E-NE winds behind the slowly moving cold front, low level
moisture will feed off the ocean, allowing the precip to linger
through the majority of Thursday from S of Boston across SE
Mass into RI and NE CT, but should see some diminishing precip
further N and W during the afternoon.
Highs on Thursday will mainly be in the 70s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Big Picture...
Zonal flow across the northern half of the USA while subtropical
high pressure controls the southern half. Remnants of Barry in the
zonal flow will move east of Southern New England by Friday. Early
next week the subtropical high builds north over the Western USA,
while a trough digs over the Northeast USA.
Normal 500-mb heights for mid July are 580 to 582 Dm. Forecast
heights build to 591 Dm over the weekend, then trend to normal or a
little lower early next week as the upper trough digs in. From this,
we expect above-normal temperatures Friday-Saturday-Sunday, then
expect warmer than normal temperatures through the weekend, then a
trend to near normal temperatures early next week.
General agreement among the model mass and thermal fields through
the weekend. The fields early next week show a similar general
pattern with small differences. Overall forecast confidence is
moderate-high, but confidence in timing of the cold fronts Sunday-
Monday is low-moderate.
Concerns...
Thursday night and Friday...
Remnants of Barry pass south of Southern New England Thursday night.
Winds are initially from the east and northeast, then turn from the
north after the remnants move past. The east flow is a wet pattern
is a wet pattern, especially in Eastern MA and potentially in
Central MA and RI. Expect continued showers and scattered
thunderstorms the first half of the night, diminishing to no
precipitation in Western MA and Northern CT after midnight. PW
values remain at 2 inches or more across RI and Eastern MA the first
half of the night, then diminish overnight. This means continued
potential for downpours in this area through midnight, then
diminishing showers after midnight.
Cross sections show lingering low-level moisture for clouds over all
of the region Friday morning. So expect clouds to start Friday, and
possibly some drizzle or widely scattered showers in Coastal MA
Friday morning. But expect drying at cloud-level and warming temps
aloft suppressing further shower development...700 mb temps climb
above 10C...and so we should see clearing during the day. With dew
points in the 60s, expect min temps Thursday night in the 60s.
Increasing sun Friday will allow mixing to 850 mb, tapping
temperatures of 18-20C which would support max sfc temps of upper
80s to mid 90s. We bumped guidance values up 3-5F to line up this
these values. The temperatures and humidity will generate heat
index values in the 90s.
Friday night through Sunday...
High pressure builds surface and aloft, cresting over Southern New
England Saturday and then pulling south on Sunday. Temps at 700 mb
crest about 13C Saturday, which should suppress anything that tries
to form a shower. PW values fluctuate, but stay close to 2 inches
through the weekend. So the airmass will have a good supply of
moisture in it and surface dew points 70F to 75F. With dew points at
that level, expect overnight min temps Friday night and Saturday
night will be in the 70s to near 80, warm and muggy both nights.
Mixing to 850 mb will tap temperatures of 21-23C, supporting max sfc
temps of 95-100F. Heat index values will be above 100F most places
and above 105F in some inland areas.
Sunday starts quite warm aloft, but with the relaxing ridge we
should see temps aloft lowering with time. Temps at 700 mb start the
day above 10C, but lower just below by late in the day. This heat
dome should suppress convection for at least the first half of the
day. The question is whether the heat aloft diminishes enough to
allow showers/tstms later in the day. Best chance for this would be
across the northern half of Massachusetts. We have chance pops in
this northern area during the afternoon/evening. Temps at 850 mb are
forecast at 20-22C, which translates to another day well into the
90s at the surface. This brings the heat index to 95-100, similar to
Friday.
Monday-Tuesday...
Cold front sweeps south from Canada Monday, with potential for
showers/tstms. PW values linger between 1.5 and 2 inches until the
front moves through, showing potential for downpours. High
pressure then moves in behind the front Tuesday, bringing rain-
free and less humid air.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...Moderate confidence.
Today...
VFR conditions will dominate outside of scattered showers and
thunderstorms mainly this afternoon and evening. However, some
IFR conditions in low clouds may impact the southeast New
England coast at times, especially this morning as high dewpoint
air continues to stream into the region.
Isolated showers mainly across southeast New England at mid
morning with a small cluster of embedded thunderstorms across
near the southwest RI coast. Broader area of showers/thunder
over Western NY and Western PA will approach our area during the
afternoon and into the evening. Additional SCT SHRA/Isold TSRA
will develop from N-S during the day, some that may produce +RA
and possibly gusty winds. IFR- LIFR conditions with any +RA.
Lower confidence on exact timing of impacts. W-SW winds 5-10 kt,
gusting up to 20 kt at times along the S coast. SCT-BKN CIGs
becoming OVC late.
Tonight...
SCT-LKLY SHRA/CHC TSRA through most of the night. Continued +RA
threat with IFR-LIFR conditions. W-SW winds 10 kt or less,
shifting to E-NE from Cape Ann around 04Z S to near outer Cape
Cod toward daybreak. CIGS lowering to IFR-LIFR with local IFR
VSBYS in patchy fog along the S coast, Cape Cod and the islands
and possibly into the CT valley around or after midnight. OVC
conditions overall.
Thursday...
CAT SHRA across NE CT/RI/S coastal Mass Thu morning, with LKLY
SHRA mainly near/S of the Mass Pike along with SCT TSRA.
Conditions slowly improve, but SCT SHRA/Isold TSRA may linger
inland, with better shot for SHRA/TSRA across E Mass/RI with
onshore flow lingering. E-NE winds around 10 kt with some gusts
up to 20 kt along E coastal terminals.
KBOS Terminal...
High TAF confidence this morning, then moderate confidence this
afternoon and tonight. May see a few TSRA this afternoon and
evening, along with possible +RA and gusty winds.
KBDL Terminal...
High TAF confidence this morning, then moderate confidence
this afternoon and tonight. Main concern will be for a few VCTS
this afternoon into tonight with possible +RA and gusty winds.
Outlook /Thursday Night through Sunday/...High confidence.
Thursday Night: Mainly VFR, with local IFR possible. Slight
chance SHRA.
Friday through Saturday Night: VFR.
Sunday: VFR. Slight chance SHRA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...High confidence.
Today...
High pressure pushes further offshore this morning. Meanwhile, a
cold front approaches from the St Lawrence Valley. This will
result in SW winds of 10 to 15 knots with gusts up to 20 knots
across the southern waters. However, both wind gusts and seas
should remain below small craft advisory thresholds. Potential
for a few strong thunderstorms with localized strong winds later
today into this evening, especially across the near shore
waters.
Tonight...
A cold front will push S during the night, with SW winds
shifting to E-NE across the eastern waters to outer Cape Cod,
but will remain SW across the southern waters. Showers and
isolated thunderstorms continue, which will be locally heavy at
times. Areas of fog develop, mainly across the southern near
shore waters to E of Cape Cod.
Thursday...
Winds gradually shift to E-SE across the southern waters during
the day, with E-NE winds 10-15 kt across the eastern waters.
Gusts up to 20 kt Thu morning on the eastern waters. Threat for
showers with locally heavy rainfall, along with a few
thunderstorms continues mainly from about Boston Harbor
southward, though will start to diminish during the afternoon.
Outlook /Thursday Night through Sunday/...High confidence.
Thursday Night: Winds less than 25 kt. Slight chance of rain
showers, slight chance of thunderstorms.
Friday: Winds less than 25 kt.
Friday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Saturday through Saturday Night: Winds less than 25 kt. Areas
of seas approaching 5 ft.
Sunday: Winds less than 25 kt.
&&
.CLIMATE...
Record highs for Wednesday July 17 are as follows:
BOS: 98F in 1977 & 1999
BDL: 97F in 1999
PVD: 97F in 1977 & 1999
ORH: 93F in 1900
Record highest min temps for Saturday July 20:
BOS: 75 in 2016
BDL: 73 in 1975
PVD: 77 in 1983
ORH: 72 in 2013
Record highs for Saturday July 20:
BOS: 99 in 1991
BDL: 100 in 1991
PVD: 101 in 1991
ORH: 92 in 1901
Record highest min temps for Sunday July 21:
BOS: 81 in 1991
BDL: 74 in 1977
PVD: 77 in 1980
ORH: 73 in 1991
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flash Flood Watch until 11 PM EDT this evening for CTZ002>004.
MA...Flash Flood Watch until 11 PM EDT this evening for MAZ002>022-
026.
RI...Flash Flood Watch until 11 PM EDT this evening for RIZ001>007.
MARINE...Small Craft Advisory until 6 PM EDT this evening for
ANZ231>234.
&&
SYNOPSIS...WTB/EVT
NEAR TERM...Frank
SHORT TERM...EVT
LONG TERM...WTB
AVIATION...Frank/EVT/WTB
MARINE...WTB/EVT
CLIMATE...StaffHazardous weather outlook, Jul 17, 2:12 PM EDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 212 PM EDT Wed Jul 17 2019 CTZ002>004-MAZ002>022-026-RIZ001>007-181815- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- 212 PM EDT Wed Jul 17 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 516 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday ... Remnants of Hurricane Barry will move across Southern New England bringing showers and scattered thunderstorms. Heavy downpours can be expected with 1 to 2 inch per hour rainfall rates which could lead to localized flooding of urban and poor drainage areas. Friday through Monday ... Increasing heat and humidity with the hottest conditions on Saturday. Much of the interior could have a heat index around 95F to 100F Friday and Sunday, and a heat index of 100F up to 110F on Saturday. A heat advisory would be issued for expected one-day heat indices of 100F to 104F, or two-day heat indices of 95F to 99F. Excessive heat warnings for expected one-day heat indices of 105F or higher. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ023-024-181815- Dukes MA-Nantucket MA- 212 PM EDT Wed Jul 17 2019 This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...This afternoon and tonight. Remnants of Hurricane Barry will move across Southern New England bringing showers and scattered thunderstorms. Some of the thunderstorms may produce locally damaging wind gusts, especially from noon through this evening. Heavy downpours can also be expected with 1 to 2 inch per hour rain- fall rates which could lead to localized flooding of urban and poor drainage areas. Heavy rainfall is forecast with showers from this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday ... Remnants of Hurricane Barry will move across Southern New England bringing showers and scattered thunderstorms. Heavy downpours can be expected with 1 to 2 inch per hour rainfall rates which could lead to localized flooding of urban and poor drainage areas. Friday through Monday ... Increasing heat and humidity with the hottest conditions on Saturday. Much of the interior could have a heat index around 95F to 100F Friday and Sunday, and a heat index of 100F up to 110F on Saturday. A heat advisory would be issued for expected one-day heat indices of 100F to 104F, or two-day heat indices of 95F to 99F. Excessive heat warnings for expected one-day heat indices of 105F or higher. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. RIZ008-181815- Block Island RI- 212 PM EDT Wed Jul 17 2019 ...SEVERE THUNDERSTORM WATCH 516 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Rhode Island. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday ... Remnants of Hurricane Barry will move across Southern New England bringing showers and scattered thunderstorms. Heavy downpours can be expected with 1 to 2 inch per hour rainfall rates which could lead to localized flooding of urban and poor drainage areas. Friday through Monday ... Increasing heat and humidity with the hottest conditions on Saturday. Much of the interior could have a heat index around 95F to 100F Friday and Sunday, and a heat index of 100F up to 110F on Saturday. A heat advisory would be issued for expected one-day heat indices of 100F to 104F, or two-day heat indices of 95F to 99F. Excessive heat warnings for expected one-day heat indices of 105F or higher. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230-234>237-256-181815- Boston Harbor-Buzzards Bay-Rhode Island Sound-Narragansett Bay- Block Island Sound- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 212 PM EDT Wed Jul 17 2019 ...SEVERE THUNDERSTORM WATCH 516 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ231>233-250-251-254-255-181815- Cape Cod Bay-Nantucket Sound-Vineyard Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- 212 PM EDT Wed Jul 17 2019 This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...This afternoon and tonight. A few thunderstorms with locally strong wind gusts are possible into this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 17, 11:18 AM EDT, 4 hours 45 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 1118 AM EDT Wed Jul 17 2019 CTZ002>004-MAZ002>022-026-RIZ001>007-172000- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, and Newport 1118 AM EDT Wed Jul 17 2019 ...A FEW STRONG TO SEVERE THUNDERSTORMS ALONG WITH A LOCALIZED FLOOD THREAT EXIST THIS AFTERNOON AND EVENING... A cold front approaching southern New England will result in scattered showers and thunderstorms developing around mid afternoon persisting into the first part of the evening. A few of the thunderstorms may become strong to severe and produce isolated/localized wind damage. In addition...torrential rain may result in 1 to 2 inch per hour rainfall rates with the stronger thunderstorms. This may result in localized flooding, particularly if the activity occurs over urbanized centers. Lastly...these thunderstorms are expected to contain dangerous cloud to ground lightning. Please keep an eye and if you have outdoor plans be prepared to seek an indoor shelter if threatening weather approaches. Frank
Special weather statement, Jul 17, 1:31 PM EDT, 2 hours 32 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 131 PM EDT Wed Jul 17 2019 MAZ003-004-010>012-171830- Southern Worcester MA-Eastern Hampden MA-Northern Worcester MA- Eastern Franklin MA-Eastern Hampshire MA- 131 PM EDT Wed Jul 17 2019 ...ISOLATED STRONG THUNDERSTORM DEVELOPING IN WESTERN MASSACHUSETTS... At 130 PM EDT, Doppler radar was tracking a strong thunderstorm over South Hadley, moving east at 35 mph. Torrential rainfall and winds in excess of 40 mph will accompany this storm. This strong thunderstorm will be near... Belchertown around 140 PM EDT. Pelham around 145 PM EDT. Ware around 150 PM EDT. Palmer and Warren around 155 PM EDT. West Brookfield and Hardwick around 200 PM EDT. New Braintree around 205 PM EDT. North Brookfield and East Brookfield around 210 PM EDT. Rutland, Barre and Oakham around 215 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. These storms may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4220 7259 4230 7262 4251 7193 4225 7184 TIME...MOT...LOC 1730Z 254DEG 31KT 4226 7251 JWD
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 12:22 PM EDT | Small Craft Advisory | BOX | 5 hr | |
| Jul 17, 1:24 PM EDT | Flash Flood Watch | BOX | Barnstable, Bristol, Essex, Franklin, Hampden, Hampshire and 5 more | 7 hr |
| Jul 17, 1:31 PM EDT | Special Weather Statement | BOX | Worcester | 59 min |
| Jul 17, 2:06 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 54 min |
| Jul 17, 2:44 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 61 min |
| Jul 17, 2:59 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 61 min |
| Jul 17, 3:05 PM EDT | Flash Flood Warning | BOX | Middlesex, Worcester | 115 min |
| Jul 17, 3:53 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Plymouth, Suffolk | 67 min |
| Jul 17, 3:56 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Middlesex, Worcester | 47 min |
| Jul 17, 3:59 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Plymouth, Suffolk | 61 min |
| Jul 17, 4:00 PM EDT | Special Marine Warning | BOX | 30 min | |
| Jul 17, 4:03 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 57 min |
| Jul 17, 4:23 PM EDT | Special Marine Warning | BOX | 52 min | |
| Jul 17, 4:24 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jul 17, 4:38 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth, Worcester | 52 min |
| Jul 17, 4:42 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Worcester | 48 min |
| Jul 17, 4:48 PM EDT | Special Marine Warning | BOX | 42 min | |
| Jul 17, 4:49 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 26 min |
| Jul 17, 4:50 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 14 min |
| Jul 17, 4:51 PM EDT | Special Marine Warning | BOX | 39 min | |
| Jul 17, 5:04 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 41 min |
| Jul 17, 5:11 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jul 17, 5:19 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Suffolk, Worcester | 41 min |
| Jul 17, 5:20 PM EDT | Flash Flood Warning | BOX | Hampden, Worcester | 115 min |
| Jul 17, 5:23 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jul 17, 5:34 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 26 min |
| Jul 17, 5:38 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Suffolk, Worcester | 27 min |
| Jul 17, 5:41 PM EDT | Special Marine Warning | BOX | 49 min | |
| Jul 17, 5:43 PM EDT | Flash Flood Warning | BOX | Bristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 2 hr |
| Jul 17, 5:50 PM EDT | Special Weather Statement | BOX | Plymouth | 40 min |
| Jul 17, 6:09 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jul 17, 6:30 PM EDT | Special Marine Warning | BOX | 60 min | |
| Jul 17, 6:33 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 57 min |
| Jul 17, 6:37 PM EDT | Special Weather Statement | BOX | Plymouth | 38 min |
| Jul 17, 7:01 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 17, 7:21 PM EDT | Special Weather Statement | BOX | Bristol | 39 min |
Nearby
Flash Flood Warnings in Massachusetts, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.